Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 49, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jul 4, 2025, 2:30 AM CDT for McCulloch County, Mason County, San Saba County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2025, 2:30 AM CDT (07:30 UTC)
- Expired
- Jul 4, 2025, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mason County, TX, McCulloch County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 146 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:00 AM CDT | FLASH FLOOD | Streeter, TX | This is a delayed report from July 4th. The town of Streeter was flooded. The time of the report was estimated by radar. |
| Jul 4, 4:30 AM CDT | FLASH FLOOD | 11 Ssw Richland Springs, TX | Report from San Saba Co. dispatch stating that there was a flooded crossing along CR 362 near Dry Creek where the FD could not cross with their fire truck on the way to fight a small house fire. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1506 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401
WGUS54 KSJT 040730
FFWSJT
TXC307-319-411-041030-
/O.NEW.KSJT.FF.W.0049.250704T0730Z-250704T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
230 AM CDT Fri Jul 4 2025
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Southeastern McCulloch County in west central Texas...
Northern Mason County in west central Texas...
Western San Saba County in west central Texas...
* Until 530 AM CDT.
* At 229 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
San Saba, Richland Springs, Algerita, Cherokee, Fredonia,
Pontotoc, Voca, Sloan, Camp San Saba, Katemcy, Camp Air, Grit,
Streeter, Us-190 Near The Mcculloch-San Saba County Line,
Harkeyville, Spring Creek and The Intersection Of Highway 29 And
Ranch Road 1222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3117 9926 3125 9909 3138 9879 3092 9864
3092 9875 3092 9887 3092 9888 3092 9893
3092 9896 3086 9896 3086 9908 3072 9948
3094 9937
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:16 AM CDT, 14 minutes earlier. Its key messages:
- A Flash Flood Watch is in effect for much of West Central Texas along and south of i-20 until 7 PM this evening. However, the western Concho Valley and Northern Edwards Plateau is not in the watch. Heavy rainfall is possible with the stronger cells, which may result in localized flooding.
- Isolated to widely scattered showers and thunderstorms are possible this weekend, with temperatures trending warmer.
Area forecast discussion, Jul 4, 2:16 AM CDT, 14 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 216 AM CDT Fri Jul 4 2025 ...New SHORT TERM... .KEY MESSAGES... - A Flash Flood Watch is in effect for much of West Central Texas along and south of i-20 until 7 PM this evening. However, the western Concho Valley and Northern Edwards Plateau is not in the watch. Heavy rainfall is possible with the stronger cells, which may result in localized flooding. - Isolated to widely scattered showers and thunderstorms are possible this weekend, with temperatures trending warmer. && .SHORT TERM... (Today and tonight) Issued at 212 AM CDT Fri Jul 4 2025 The WV imagery early this morning is showing a slow moving/weak disturbance across our area. Also, PW values are around record values(2.2 to 2.4 inches) and deep moisture flux convergence over the Heartland. For hydro warning purposes have a few Flash Flood Warnings going for the Concho Valley and Heartland. The bottom line, the near storm environment supports heavy rainfall and flash flooding. Will see a repeat today across mainly the eastern half of the area where medium chances of rain exist. A few thunderstorms are possible and the highest chance of flash flooding due to high rainfall rates with any thunderstorms. The tropical environment(very high PW values) is primed for heavy rainfall and possible flash flooding. Have extended the Flood Watch until 7 PM this evening. However, have removed the western 1/3 of the Concho Valley and Northern Edwards Plateau as the threat has pretty much ended for this area. Keep up with the latest weather information and have many ways to receive warnings. The weather looks more quiet for tonight with only a few showers possible. && .LONG TERM... (Saturday through Thursday) Issued at 1221 AM CDT Fri Jul 4 2025 Rain chances will gradually decrease across West Central Texas through the weekend, as the upper-level ridge shifts back westward and winds aloft begin switching to a more drier northerly flow pattern. Isolated or widely scattered showers and thunderstorms, mainly diurnally driven, will still be possible this weekend. With less cloud cover, afternoon high temperatures will be warmer than what our area is currently seeing, but still slightly below normal for July. Expect highs to be mostly in the mid 80s to mid 90s this weekend, with continued humid conditions. Drier and Warmer temperatures are expected to kick off the work week next week, as the upper-level high continues to build across the area and center over the Four Corners area on Tuesday. Our area will be on its eastern periphery of this system, but will heavily influence the forecast for the area through much of next week. Expect afternoon highs to start off in the lower to mid 90s in the early to middle parts of the week, and then climb into the mid 90s and into the triple digits by the end of the week. Little to no rain chances are expected for much of next week. && .AVIATION... (06Z TAFS) Issued at 1218 AM CDT Fri Jul 4 2025 Expect MVFR/IFR ceilings through Friday morning at the terminals. The ceiling will rise to mainly low end VFR by Friday afternoon. Also, scattered to numerous showers and a few thunderstorms are expected mainly east of an Abilene to San Angelo to Junction line. && .PRELIMINARY POINT TEMPS/POPS... Abilene 83 72 88 72 / 60 10 30 20 San Angelo 86 71 90 72 / 60 10 20 10 Junction 82 70 87 70 / 70 20 30 10 Brownwood 80 72 85 71 / 70 20 30 20 Sweetwater 88 72 92 72 / 50 10 20 10 Ozona 85 70 89 70 / 40 20 10 10 Brady 80 70 84 70 / 70 20 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for Brown-Callahan-Coke-Coleman- Concho-Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba- Taylor-Tom Green. && SHORT TERM...21 LONG TERM....TP AVIATION...21
In the hours before
Special weather statement, Jul 3, 10:57 PM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1057 PM CDT Thu Jul 3 2025
TXZ155-040500-
San Saba TX-
1057 PM CDT Thu Jul 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SAN SABA COUNTY THROUGH MIDNIGHT
CDT...
At 1057 PM CDT, Doppler radar was tracking a strong thunderstorm over
Richland Springs, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Saba, Richland Springs, Algerita, Cherokee, Skeeterville,
Chappel, Sloan, Hall, Harkeyville, Locker, Spring Creek, and Us-
190 Near The San Saba-Lampasas County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3092 9905 3136 9909 3144 9887 3141 9885
3141 9878 3137 9876 3143 9873 3141 9869
3134 9870 3137 9866 3132 9864 3132 9859
3127 9863 3126 9858 3116 9850 3112 9855
3109 9852 3112 9848 3096 9845 3093 9841
TIME...MOT...LOC 0357Z 241DEG 11KT 3125 9890
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:21 PM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, San Saba | 4 hr |
| Jul 3, 10:17 PM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Jul 3, 10:57 PM CDT | Special Weather Statement | SJT | San Saba | 63 min |
| Jul 3, 11:06 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 3 hr |
| Jul 4, 12:11 AM CDT | Areal Flood Advisory | SJT | Concho, Tom Green | 3 hr |
| Jul 4, 12:53 AM CDT | Flash Flood Warning | SJT | Concho, Tom Green | 3 hr |
| Jul 4, 1:11 AM CDT | Areal Flood Advisory | SJT | Concho, Kimble, McCulloch, Mason, Menard, San Saba | 3 hr |
| Jul 4, 1:18 AM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Jul 4, 1:29 AM CDT | Flash Flood Warning | SJT | McCulloch, Mason, Menard | 3 hr |
| Jul 4, 1:58 AM CDT | River Flood Warning | SJT | San Saba | 5 days |
| Jul 4, 2:36 AM CDT | Areal Flood Advisory | SJT | Coke, Tom Green | 3 hr |
| Jul 4, 2:40 AM CDT | Flash Flood Warning | SJT | Concho, McCulloch, Menard | 6 hr |
| Jul 4, 3:05 AM CDT | Areal Flood Advisory | SJT | Coleman, Concho, McCulloch, Runnels, Tom Green | 3 hr |
| Jul 4, 3:07 AM CDT | Areal Flood Advisory | SJT | Kimble, Menard | 3 hr |
| Jul 4, 3:28 AM CDT | Flash Flood Warning | SJT | Coke | 3 hr |
| Jul 4, 3:46 AM CDT | Flash Flood Warning | SJT | Coke, Tom Green | 3 hr |
| Jul 4, 4:13 AM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Jul 4, 4:19 AM CDT | Flash Flood Warning | SJT | Concho, Runnels, Tom Green | 3 hr |
| Jul 4, 4:21 AM CDT | Flash Flood Warning | SJT | Kimble, Menard | 3 hr |
| Jul 4, 4:46 AM CDT | Flash Flood Warning | SJT | McCulloch, Mason, Menard | 3 hr |
| Jul 4, 4:50 AM CDT | Flash Flood Warning | SJT | Concho, Tom Green | 3 hr |
| Jul 4, 5:06 AM CDT | River Flood Warning | SJT | McCulloch | 21 hr |
| Jul 4, 5:07 AM CDT | River Flood Warning | SJT | Concho | 26 hr |
| Jul 4, 5:27 AM CDT | Flash Flood Warning | SJT | Menard, Schleicher | 3 hr |
| Jul 4, 5:31 AM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Jul 4, 6:12 AM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Jul 4, 6:43 AM CDT | Areal Flood Advisory | SJT | Schleicher, Tom Green | 3 hr |
| Jul 4, 7:20 AM CDT | Flash Flood Warning | SJT | Concho, Tom Green | 3 hr |
| Jul 4, 8:03 AM CDT | Flash Flood Warning | SJT | McCulloch, Mason, Menard | 3 hr |
| Jul 4, 8:06 AM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 3 hr |
| Jul 4, 8:17 AM CDT | Flash Flood Warning | SJT | Schleicher | 3 hr |
| Jul 4, 8:38 AM CDT | River Flood Warning | SJT | Lampasas, San Saba | 48 hr |
| Jul 4, 8:52 AM CDT | Flash Flood Warning | SJT | Kimble, Mason, Sutton | 3 hr |
| Jul 4, 9:09 AM CDT | Areal Flood Warning | SJT | Coke, Tom Green | 6 hr |
| Jul 4, 11:03 AM CDT | Flash Flood Warning | SJT | Mason, Menard, San Saba | 3 hr |
| Jul 4, 11:10 AM CDT | Areal Flood Warning | SJT | Concho, McCulloch, Mason, Menard, Schleicher, Tom Green | 6 hr |
| Jul 4, 11:26 AM CDT | River Flood Warning | SJT | Tom Green | 3 hr |
| Jul 4, 11:39 AM CDT | River Flood Warning | SJT | Mason | 15 hr |
| Jul 4, 12:00 PM CDT | Areal Flood Warning | SJT | Kimble, Sutton | 6 hr |
| Jul 4, 12:02 PM CDT | River Flood Warning | SJT | Menard | 118 min |
| Jul 4, 1:19 PM CDT | Flash Flood Warning | SJT | Mason | 3 hr |
| Jul 4, 2:06 PM CDT | Flash Flood Warning | SJT | Mason | 3 hr |
| Jul 4, 2:09 PM CDT | Areal Flood Warning | SJT | Menard | 3 hr |
| Jul 4, 2:41 PM CDT | Areal Flood Warning | SJT | San Saba | 3 hr |
| Jul 4, 2:56 PM CDT | Areal Flood Warning | SJT | Coke, Tom Green | 10 hr |
| Jul 4, 5:00 PM CDT | Areal Flood Warning | SJT | Coleman, Concho, McCulloch, Mason, Menard, San Saba and 1 more | 8 hr |
| Jul 4, 6:12 PM CDT | Areal Flood Warning | SJT | Kimble, Sutton | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.